Pats Peak Ski Area to Host 5th Annual Mountain Bike Race
HENNIKER, New Hampshire ??вЂќ Pats Peak Ski Area in Henniker, NH will host the 5th Annual “24 Hours of Pats Peak” mountain bike race on Saturday and Sunday, July 15 & 16, 2006. The race is sanctioned by Eastern Fat Tire Association (EFTA) and presented by S&W Sports. Sponsors for the event include MB Tractor & Equipment, Grappone Automotive, Daniel’s Restaurant, Country Three Corners Restaurant and Oat’s Electric. A portion of the proceeds from 24 Hours of Pats Peak will be donated to the Childhood Cancer Lifeline of New Hampshire, a non-profit volunteer organization dedicated to empowering New Hampshire families who are coping with childhood cancer by providing knowledge, resources, assistance and hope.
Bicycle riders from all over New England come to Pats Peak to participate in this exhilarating bike event. This year the race is anticipated to be even more exciting with the addition of a 6 Hour race and a Downhill Race. Riders will be competing for over $4,000 in CASH Prizes. The course has undergone some changes to allow more Flat Single Track areas. Kids will also be able to participate in a 24 Minute Kids Race, free of charge. On Saturday evening, riders and guests can enjoy the sounds of a Live Band playing on the deck.
The Downhill racers will take the chair lift up to the top of the mountain and race down the course one at a time against the clock for the quickest time to the bottom of the course. These bicycles have up to nine inches of suspension front and rear to help absorb the extreme terrain passing beneath them with speeds up to 40mph. The Downhill race starts at 11:30am on Saturday, July 15, 2006.
The cross-country bike course for the 24/12/6 Hour race is 5 miles long with 780 vertical climbing feet in each lap. It is a technical mix of single track, dirt, logging roads, switchbacks and downhill. Riders may ride solo, in two person teams, in four person teams or in five person teams. The 24/12/6 Hour races will kick off at 2:00pm on Saturday, July 15, 2006. The 6 Hour race will conclude at 8:00pm followed by the 12 Hour race concluding at 2:00am. The 24 Hour race will conclude at 2:00pm on Sunday, July 16, 2006.
Riders can register online at www.patspeak.com or call Pats Peak at (603) 428-3245 or 1-888-Pats Peak (728-7732).
Overnight camping is available. Family, friends, and non-riders are welcome. Whether you’re a spectator or plan to race, you’re sure to have a great time. Award Ceremonies for the 24 Hour race will take place following the conclusion of the race on Sunday, July 16, 2006.
24 Hours of Pats Peak Weekend Schedule
Friday, July 14
3pm: Camping opens for participants
3pm-7pm: Downhill & 24/12/6 Hour Race Registration
Saturday, July 15
7am-9am: Downhill Race Registration
7am-10am: Continental Breakfast
9am-11am: Downhill Race Practice
9am-12pm: 24/12/6 Hour Race Registration
11am: Downhill Race Riders Meeting (mandatory)
11am-9pm: Sled Pub Open
11:30am-1:30pm: Downhill Race, Awards Following
1pm: 24/12/6 Hour Race Riders Meeting (mandatory)
2pm: 24/12/6 Hour Race Begins
3pm: Kids Race (Helmet mandatory)
5pm-8pm: Live Band
8pm: 6 Hour Race Ends, Awards Following
8:30pm: Riders must start using lights
11pm-5am: Quiet Hours
Sunday, July 16
2am: 12 Hour Race Ends, Awards 9am
5am: Riders permitted to ride without lights
7am-10am: Continental Breakfast
9am: 12 Hour Race Awards
11am-3pm: Sled Pub Open
2pm: 24 Hour Race Ends, Awards Following